Diophantine approximation in Kleinian groups: singular, extremal, and bad limit points

Research output: Contribution to journalArticlepeer-review


The overall aim of this note is to initiate a ‘manifold’ theory for metric Diophantine approximation on the limit sets of Kleinian groups. We investigate the notions of singular and extremal limit points within the geometrically finite Kleinian group framework. Also, we consider the natural analogue of Davenport's problem regarding badly approximable limit points in a given subset of the limit set. Beyond extremality, we discuss potential Khintchine-type statements for subsets of the limit set. These can be interpreted as the conjectural ‘manifold’ strengthening of Sullivan's logarithmic law for geodesics.

Original languageEnglish
Pages (from-to)306-328
Number of pages23
JournalJournal of the London Mathematical Society
Issue number2
Early online date20 Apr 2018
Publication statusPublished - 1 Oct 2018

Bibliographical note

©2018 The Author(s)


  • 11J83
  • 11K60 (primary)
  • 30F40 (secondary)

Cite this